Hair loss after Lexapro?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Miss_patience
Regular Member


Date Joined Mar 2007
Total Posts : 29
   Posted 8/8/2007 3:34 PM (GMT -7)   
Hi,
I am usually on the Ulcerative Colitis board, but I thought I may find more answers here. 
 
A short background- I have UC and last year I was VERY sick with it.  I was hospitalized for about a week in March of 06, and homebound for another month after that.  I became very depressed and although i was going to counseling it wasnt enough.  From being so sick and tapering off prednisone (to control UC) my hair started falling out.  Lots of it.  So I got more depressed and became obsessed with it.  My dr put me on lexapro in August.  I made a full recovery.  My colitis is in remission now and my hair has all grown back in, and because my husband and I are going to start trying for a baby this month I slowly tapered off the lexapro, at the advice of my dr of course.  So I am completely off it as of July.  The taper started in June. 
 
So now that you have that background, has anyone experienced hair loss after stopping lexapro?  It is hard to say how bad the hair loss is right now because last year it was incredibly bad.  I have noticed more hair in the shower drain than normal, which is how it begins.  I am hoping that it wont get that bad this time.  I have had a hard time finding withdrawal symptoms from this drug online, so I am hoping that someone here will be able to help.  No other meds have changed for me, and I am hoping that since I had this reaction after lots of prednisone that this time the hair loss is from discontinuing of the lexapro and will stop rather quickly.  I dont want to start a downward spiral becoming obsessed with my hair after getting myself to such a good place, which by the way was NO easy feat!
 
Thanks in advance for any help you may have!!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/8/2007 4:13 PM (GMT -7)   

Hi there,

Depression may or may not cause hair loss but the treatments for depression are even more of a question.  Some antidepressants can cause hair loss.  Lexapro is an antidepressant. In several clinic trials it was shown to be effective in fighting depression and well tolerated. Side effects do happen with Lexapro but hair loss was not noted. 

The lack of correlation between Lexapro and hair loss may simply mean it has not yet been determined. At this time no direct correlation has yet been proven or disputed.  Since some antidepressants cause hair loss, perhaps Lexapro does too.

As you are off the Lexapro, I would continue on and not be overly concerned. 

I am so happy your in remission and I wish you all the best in concieving that baby.  I am sure you will make a wonderful Mother. :)

Others may have different info for you.  Stay with us.


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:10 PM (GMT -7)
There are a total of 2,734,289 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151322 registered members. Please welcome our newest member, Jozuck12.
380 Guest(s), 8 Registered Member(s) are currently online.  Details
cupcakespinkgal, NiceGuyEddie, pmm73, maria2016, Cowboy10, peanut307, Blu's Mama, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer